Florida, 2005

Funnel Cloud in Florida, October 1, 2005

October 1, 2005 · NWS JAX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Oct 1, 1:45 AM EST, 5 hours 40 minutes earlier.

Area forecast discussion, Oct 1, 1:45 AM EST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 AM EDT SAT OCT 1 2005

...BREEZY EASTERLY FLOW THIS WEEKEND...

.SYNOPSIS...SURFACE ANALYSIS SHOWS HIGH PRESSURE RIDGE PUSHING
SOUTHWARD EAST OF THE APALACHIAN MTNS HAVING BRIDGED THE FRONT OVER
NORTH FLORIDA. BOUNDARY IS STILL EVIDENT OFFSHORE WHERE MOISTURE
CONVERGENCE IS BRINGING SCATTERED SHOWERS INTO COASTAL COUNTIES IN
DEEP EASTERLY FLOW.

.SHORT TERM...HIGH PRESSURE WILL STRENGTHEN OVER THE NORTHEAST AND
MID ATLANTIC REGION GRADUALLY STRENGTHENING THE PRESSURE GRADIENT
THROUGH THE WEEKEND FOR OUR AREA. EXPECT BREEZY CONDITIONS TODAY
EXCEPT AREAS WELL INLAND IN SE GEORGIA...THEN BY SUNDAY WINDS WILL
INCREASE TO 20-25 MPH ALONG THE COAST WITH THE STRONGEST PRESSURE
GRADIENT OVER FLORIDA ZONES. A LAKE WIND ADVISORY MAY BE REQUIRED FOR
MUCH OF THE AREA SUNDAY. THE ONSHORE FLOW ACCOMPANIED BY LOW CLOUDS
WILL BRING COOLER TEMPERATURES IN THE REGION THROUGH MONDAY. LOW/MID
80S WILL BE MAX FOR THE EAST COAST AND UPPER 80S IN NWRN PORTION OF
FORECAST AREA.

MODELS ARE IN FAIR AGREEMENT WITH RESPECT TO ELY FLOW THIS WEEKEND
THEN BEGIN TO DIFFER WITH APPROACH OF EASTERLY WAVE ON MONDAY. GFS
HAS BEEN OUT-PERFORMING NAM WITH THESE FEATURES AND WILL FOLLOW ITS
SOLUTION...WHICH BRINGS AN INVERTED TROUGH INTO THE REGION WITH WINDS
SHIFTING TO NORTHEAST. THIS WOULD TIGHTEN THE PRESSURE GRADIENT MORE
OVER THE GEORGIA ZONES. FREQUENT COASTAL SHOWERS WILL OCCUR AT ANY
TIME THIS WEEKEND BUT MAINLY FROM EVENING THROUGH THE MORNING HOURS.
SHOWERS WILL SPREAD INLAND DURING HEATING OF THE DAY.

.LONG TERM...THE INVERTED TROUGH MOVES THROUGH BY MID WEEK BUT THEN
IS SNATCHED BY A FRONTAL SYSTEM MOVING INTO THE AREA. THIS WOULD
KEEP CLOUDS AND SCATTERED SHOWERS AROUND THROUGH THE END OF THE
WEEK.

&&

.MARINE...WILL MAINTAIN SCA FOR 20NM-60NM MARINE ZONES...AND GO
WITH SC EXERCISE CAUTION FOR 0-20NM ZONES FOR 15-20KT WINDS AND
BUILDING SEAS.  SCA MIGHT BECOME NECESSARY LATER SUN/MON GIVEN
POTENTIAL FOR HIGHER WINDS/SEAS. WILL NEED TO BE MONITORED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  86  69  86  68 /  20  20  30  20
SSI  84  74  82  73 /  30  20  40  40
JAX  84  72  83  71 /  30  30  40  30
SGJ  84  75  83  75 /  30  30  40  30
GNV  87  71  86  70 /  30  30  30  30
OCF  88  71  86  71 /  30  30  30  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 3 PM SATURDAY TO 9 AM THURSDAY FOR
THE      FOLLOWING ZONES: ALTAMAHA SOUND GA TO FERNANDINA BEACH FL
     20 NM TO 60 NM OFFSHORE...FERNANDINA BEACH TO ST AUGUSTINE
     FL 20 NM TO 60 NM OFFSHORE...AND ST AUGUSTINE TO FLAGLER
     BEACH FL 20 NM TO 60 NM OFFSHORE.

&&

PUBLIC...TRABERT
MARINE/FIRE WX...WOLF
Hazardous weather outlook, Oct 1, 5:15 AM EST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
615 AM EDT SAT OCT 1 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-021000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
615 AM EDT SAT OCT 1 2005

THIS OUTLOOK IS FOR SOUTHEAST GEORGIA AND NORTHEAST FLORIDA.

.DAY ONE...TODAY AND TONIGHT...

...MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES...

PERSISTENT EASTERLY SWELLS COMBINED WITH INCREASING ONSHORE FLOW WILL
PRODUCE A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. PLEASE REFER
TO THE SURF ZONE FORECAST FOR MORE INFORMATION.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TODAY AS
A FRONTAL BOUNDARY DISSIPATES OVER NORTH FLORIDA. THE GREATEST CHANCE
OF RAIN WILL BE NEAR THE COAST THIS MORNING THEN ACROSS INLAND AREAS
DURING THE AFTERNOON. BRIEF PERIODS OF HEAVY RAIN...OCCASIONAL
LIGHTNING AND GUSTY WINDS CAN BE EXPECTED IN THUNDERSTORMS. SHOWERS
AND STORMS WILL MOVE WEST AT 15 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

STRONG HIGH PRESSURE OVER THE NORTHEAST REGION WILL MAINTAIN A
PROLONGED PERIOD OF EASTERLY FLOW OVER THE AREA INTO NEXT WEEK. IN
ADDITION...A WESTWARD MOVING DISTURBANCE IS EXPECTED TO MOVE THROUGH
THE AREA BY LATE SUNDAY AND MONDAY...FURTHER INCREASING THE POTENTIAL
FOR A NORTHEAST FLOW EVENT. IN GENERAL...WINDY CONDITIONS ARE
EXPECTED TO DEVELOP OVER THE COASTAL WATERS AS WELL AS OVER INLAND
WATERWAYS THROUGH EARLY IN THE WEEK. WIND SPEEDS MAY GUST TO 25 TO 30
MPH AT TIMES. THE EFFECTS WILL BE DELAYED OVER THE LAND AREAS...BUT
WINDY CONDITIONS WILL BE POSSIBLE THERE BY LATE SUNDAY.

IN ADDITION...THE ONSHORE FLOW WILL INCREASE THE RISK OF RIP CURRENTS
ALONG THE COAST THROUGH NEXT WEEK AND AN INCREASING SWELL COMBINED
WITH ASTRONOMICAL HIGH TIDE WILL INCREASE THE RISK OF MINOR COASTAL
FLOODING. MARINERS AND OTHER COASTAL INTERESTS SHOULD MONITOR THE
LATEST FORECAST INFORMATION AS LAKE WIND AND HIGH SURF ADVISORIES MAY
BE REQUIRED BY THE LATTER HALF OF THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT

The radar

The Jacksonville radar (KJAX), 119 km away, was scanning. The volume nearest the first event began at 12:26 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Flagler

When
October 1, 7:25 AM EST to 7:30 AM EST
Where
Flagler County, 1 mi E of Flagler Beach
Reported by
EMERGENCY MANAGER
Coordinates
29.471, -81.293 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, October 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476033.